Hail, Brevard
- When
- August 11, 5:30 PM EST
- Where
- Brevard County, Mims
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 28.667, -80.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 11, 1:30 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT WED AUG 11 2004 .DISCUSSION... TONIGHT...SHOWERS AND STORMS ASCD WITH THE WEST COAST SEA BREEZE BOUNDARY WILL TRACK INTO THE FORECAST AREA DURING THE REMAINDER OF THE AFTERNOON. ADDITIONAL STORMS WL DEVELOP OVER THE INTERIOR WITH THE INTERACTIONS OF CONVECTIVE OUTFLOWS AND A LIMITED EAST COAST BREEZE BOUNDARY. ANTICIPATE ONLY ISOLD TO LOW SCT COVERAGE AT BEST OVER THE AREA AFT 00Z AS ACTIVITY IS MAINLY DEPENDANT ON SFC BASED HEATING. THU-SAT...FIRST OFF...MANY THANKS TO THE ADJACENT OFFICES FOR THE EXTENSIVE FORECAST GRID COORD. IT WAS APPRECIATED AND WELL WORTH THE EFFORTS. BASED ON THE ONGOING FORECASTS FOR BONNIE AND CHARLEY ...OUTER FRINGES OF BONNIES COMPACT WIND FIELD LOOKS TO MISS THE THE NRN CWA AS IT SWINGS NE THROUGH THE FL PANHANDLE AND ACROSS THE SE THU/THU NIGHT - UNLESS TRACK IS SHIFTED SEWD. HAVE GONE A SCOSH BELOW THE LIKELY MAV POPS (50) AS PERIPHERAL SUBSIDENCE EAST OF A NE-WD ACCELERATING T.C. BONNIE MAY KEEP CONVECTION SUPPRESSED...IN SPITE OF DEEP MOISTURE AND S-SE FLOW THAT WILL BE IN PLACE. SRLY WINDS WILL SHOW SLOW TENDENCY TO BACK TO SE OVERNIGHT...WITH SOME INCREASE POSSIBLE ALONG THE SE COAST TOWARD SUNUP...BASED ON THE CURRENT FCST TRACK OF RECENTLY UPGRADED HURCN CHARLIE. CHARLIE IS FCST TO ROUND THE SUBTROP RIDGE AND CHASE BONNIE NEWD UP THE ERN SEABOARD...TREKKING ACROSS FLORIDA AS IT DOES. ANTICIPATE WATCHES LATER TODAY/TONIGHT...AND FCST/AFD WILL BE UPDATED AS SOON AS THIS OCCURS. USERS SHOULD ALSO LOOK FOR INFORMATION IN THE HURRICANE LOCAL STATEMENT /MIAHLSMLB/ ONCE WATCHES ARE UP. CURRENT FCST BRINGS ONSET OF T.C CONDS TO THE SRN CWA JUST AFTER SUNRISE FRI..AND CONTINUING THROUGH THE DAY. WINDS/RAIN WILL EASE UP FROM SOUTH TO NORTH FROM LATE AFTN INTO THE EVENING AS CHARLEY SCOOTS NE AWAY FROM THE AREA. SAT LOOKS SHOWERY AND BREEZY EARLY. THERE IS SOME CONCERN FOR POTENTIAL TRAINING CONVECTIVE EVENT AS DEPARTING FRONTAL SYSTEM ASCD WITH THE MID LEVEL TROUGH THAT WILL RECURVE CHARLEY WILL SLOW AND STALL NEAR THE AREA...RESULTING IN VERY HIGH PWATS LINGERING OVER THE CWA WITH MODERATE-STRONG DEEP LAYER SW FLOW WILL BE IN PLACE WITH TROUGH LIKE BDRY SUN-WED...ERN CONUS TROUGH WILL SLOWLY LIFT OUT WITH FLAT H50 RIDGING BUILDING TWD FL FROM THE ATLC AND SFC RIDGING OVER THE ERN CONUS/WRN ATLC. THIS WILL BRING RETURN TO E-SE FLOW AND LOW SCT POPS. HAVE GONE 10% HIGHER OVER THE INTR. FLOW COULD BECOME STRONG ENOUGH TO BRING CHC FOR NOCTURNAL COASTAL SHRA...BUT WILL REVISIT THAT AFTER NEXT FEW MODEL RUNS. && .MARINE...SUFFICE IT TO SAY CONDS WILL BE DETERIORATING MARKEDLY LATE THU THROUGH FRI. CONDS SLOWLY IMPROVE SAT AS S-SW WINDS AND SEAS SLOWLY ABATE. FLOW WILL BACK TO E-SE THROUGH THE WEEKEND AS SFC RIDGING DEVELOP BUILDS IN NORTH OF THE AREA BEHIND THE DEPARTING TCS. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 84 / 30 50 30 90 MCO 74 91 76 84 / 20 50 30 90 MLB 74 90 76 84 / 20 50 50 90 VRB 73 90 75 84 / 20 50 50 90 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM...CRISTALDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT WED AUG 11 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 120400- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 500 PM EDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS OVER EAST CENTRAL FLORIDA...MAINLY NORTH OF A LINE FROM KISSIMMEE TO CAPE CANAVERAL. A FEW STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND VERY HEAVY RAIN...ESPECIALLY NORTH OF THE BEELINE EXPRESSWAY AND THE FLORIDA TURNPIKE. ...FLOOD IMPACT... SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING UP TO TWO INCHES OF RAIN IN LOCAL SPOTS. MUCH OF THE GROUND NORTH OF THE ORLANDO METRO AREA REMAINS NEARLY SATURATED FROM RECENT HEAVY RAINFALL. ANY ADDITION RAIN WILL LEAD TO MINOR FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... THE STRONGEST STORM ACTIVITY THIS EVENING WILL OCCUR NORTH OF CAPE CANAVERAL. AS THESE STORMS MOVE OFF THE COAST AT 10 TO 15 MPH... THEY WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS NEAR 35 KNOTS... AND LOCALLY ROUGH SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY CHARLEY HAS BEEN UPGRADED TO A HURRICANE AND IS FORECAST TO FURTHER INTENSIFY AS IT MOVES OVER THE WARM WATERS OF THE NORTHWEST CARIBBEAN SEA. CHARLEY IS FORECAST TO TURN NORTH ON THURSDAY AND MOVE ACROSS WESTERN CUBA...AND THEN CONTINUE ON A NORTH TO NORTHEAST TRACK UP THE FLORIDA PENINSULA ON FRIDAY. THE OFFICIAL 500 PM TRACK FROM THE NATIONAL HURRICANE CENTER BRINGS HURRICANE CHARLEY ACROSS THE FLORIDA KEYS EARLY FRIDAY MORNING... ONSHORE NEAR FORT MYERS LATE FRIDAY AFTERNOON...THE OFF THE NORTHEAST FLORIDA COAST AROUND MIDNIGHT SATURDAY. IT MUST BE REMEMBERED THAT ERRORS ASSOCIATED WITH FORECASTS THIS FAR IN THE FUTURE AVERAGE NEAR 200 NAUTICAL MILES. THE LOCAL IMPACTS OF HURRICANE CHARLEY ARE UNCERTAIN AND WILL BE HIGHLY DEPENDANT UPON FUTURE FORECAST TRACKS. NEVERTHELESS...IT WOULD BE PRUDENT AT THIS TIME FOR LOCAL INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR WARNINGS BECOME NECESSARY ON THURSDAY. SOME SUGGESTED ACTIONS... HEED THE ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. REVIEW YOUR FAMILYS HURRICANE PLAN. ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE. REVIEW THE WORKING CONDITIONS OF EMERGENCY EQUIPMENT SUCH AS FLASHLIGHTS AND BATTERY POWERED RADIOS. DETERMINE WHETHER YOU MAY NEED TO EVACUATE. REVIEW EVACUATION ROUTES SHOULD THAT BECOME NECESSARY. PEOPLE WITH MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME...ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. HIGH TIDES...HEAVY SURF...STRONG RIP CURRENTS...AND LARGE BREAKERS WILL DEVELOP WELL AHEAD OF THE SYSTEM...ESPECIALLY AT AREA INLETS. BEACH FRONT PROPERTY OWNERS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO HEAVY SURF PRIOR TO THE ONSET OF THE CONDITIONS. ALL RESIDENTS AND VISITORS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA CONCERNING THE PROGRESS TROPICAL CYCLONE CHARLEY AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT WED AUG 11 2004 FLZ141-112045- COASTAL VOLUSIA COUNTY- 400 PM EDT WED AUG 11 2004 ...STORMS WITH EXCESSIVE LIGHTNING OVER EAST CENTRAL VOLUSIA COUNTY AND THE ADJACENT COASTAL WATERS... AT 358 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER BETHUNE BEACH...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE ELDORA AND APOLLO BEACH. THIS STORM WILL MOVE OFF THE COAST BY 415 PM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM APPROACHES. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EDT WED AUG 11 2004 FLZ147-112245- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 604 PM EDT WED AUG 11 2004 ...STRONG STORM CAPABLE OF PRODUCING STRONG WINDS AND FUNNEL CLOUDS OVER NORTHERN BREVARD COUNTY... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 6 MILES WEST OF MIMS...MOVING SOUTHEAST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
The Melbourne radar (KMLB), 64 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421881.